Thunderstorm Wind, Cheyenne
- When
- August 1, 6:00 PM MST
- Where
- Cheyenne County, Aroya
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.850, -103.130
The mesonet site UPR site UP695 in Aroya measured the wind gust.
Thunderstorms developed across eastern Colorado and led to wind gusts up to 63 mph in Cheyenne county and up to 70 mph in Yuma county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed across eastern Colorado and led to wind gusts up to 63 mph in Cheyenne county and up to 70 mph in Yuma county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 1, 4:09 PM MST, 1 hour 51 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 509 PM MDT Fri Aug 1 2025 .KEY MESSAGES... - Thunderstorm chances continue through the weekend and perhaps into Monday. Storms will be more isolated in nature Sunday and Monday but still pose a threat for supercells. - Gradual warm up through Monday, then hot and mostly dry for Tuesday through Friday. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 100 PM MDT Fri Aug 1 2025 Today and tomorrow, shortwaves rotating around the northern periphery of a ridge centered over the Four Corners will provide synoptic scale lift. The low levels continue to be moist with an upslope component also aiding lift. Thunderstorms will initiate on the higher terrain and move east into the area. Tonight, a narrow corridor of moderate instability oriented north to south will reside in northeast Colorado along with 30 kts of deep layer shear. As storms approach this corridor from the west early this evening, a few severe storms appear likely, and may see a brief supercell capable of producing large hail, damaging winds and perhaps a tornado. As the storms continue eastward this evening into northwest Kansas and southwest Nebraska, the environment becomes more stable and shear gradually decreases. Storms should transition relatively quickly into an MCS with wind gusts up to 60 mph possible and locally heavy rainfall. Best chances will be north of Interstate 70 through the overnight hours. Tomorrow will see a similar scenario, but the instability axis will be further east, centered more or less over the forecast area, with deep layer shear once again around 30 kts. Storms will approach from the west during the late afternoon and early evening, possibly becoming severe as they encounter the better instability and shear. Damaging wind, large hail and perhaps a tornado will be possible if any supercell manages to develop. Locally heavy rainfall cannot be ruled out, but the signal tomorrow is rather weak. Sunday will present a slightly different scenario. The upper ridge will amplify into the central Rockies with northwest flow developing over the adjacent plains. There does appear to be a weak embedded wave and upslope continues in the low levels. The instability axis remains over the area and deep layer shear will increase to 40-45 kts. Models suggests more discrete storm development in the afternoon with best chances in eastern areas, though coverage may be less compared to previous days. The instability and shear suggest supercells will be possible capable of producing large hail, damaging winds and tornadoes through the evening hours. The ridge continues to amplify on Monday and the axis expands eastward across the central Rockies. However, there still appears to be a thunderstorm risk with northwest flow just downstream of the ridge axis which may be near or just west of the area. Models do show discrete thunderstorm development in the afternoon in an environment characterized by weak to moderate instability and deep layer shear up to 60 kts. This once again suggests supercells will be possible though coverage may end up being rather isolated with the proximity to the ridge. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Issued at 100 PM MDT Fri Aug 1 2025 The upper ridge will strengthen and build over the area from the south Tuesday and Wednesday. Both of these days should be hot and dry with highs in the mid to upper 90s. The ridge does retreat a bit Thursday and Friday putting the area on the northern periphery and under more of a zonal flow. This may open the door for some low precipitation chances, though it is too early to say with any certainty. Temperatures remain above normal through the end of the week. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 503 PM MDT Fri Aug 1 2025 VFR conditions are expected for the next few hours at GLD and MCK. Gusty southerly winds will persist at GLD early this evening before gradually decreasing after 03z. Showers and thunderstorms remain possible to track through both GLD and MCK a little bit later this evening, bringing reduced visibilities, low CIG and potentially gusty outflow winds. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...024 LONG TERM...024 AVIATION...DeSmet
Hazardous Weather Outlook National Weather Service Goodland KS 1225 PM MDT Fri Aug 1 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021830- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1225 PM MDT Fri Aug 1 2025 /125 PM CDT Fri Aug 1 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Thunderstorms are again forecast to move into eastern Colorado this evening after 7pm MT. Large hail up to golf ball size, damaging wind gusts up to 70 mph and perhaps a brief tornado are all possible. The storms will move into northwest Kansas and southwest Nebraska after 9 pm MT with wind gusts up to 60 mph possible and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Strong to severe storms are possible again Saturday and Sunday with large hail and damaging winds the primary hazards at this time. The favored time for storm activity looks to be from 4pm MT to 11pm MT. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
The Pueblo radar (KPUX), 101 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
4 thunderstorm wind. Local standard time, as filed.
The mesonet site UPR site UP695 in Aroya measured the wind gust.
The mesonet site UPR KTCRSN in Kit Carson reported the wind gust.
Ambient weather site named My Weather Station measured the wind gust. Wind gust appears to be associated with outflow just ahead of the storm.
Ambient weather station named Struckmeyer measured the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280270, 1280271, 1280272, 1280273.